Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 381, NWS St. Louis, MO

August 7, 2000Gasconade County, Montgomery County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 7, 2000, 11:22 PM CDT for Gasconade County, Montgomery County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 7, 2000, 11:22 PM CDT (04:22 UTC)
Expired
Aug 8, 2000, 12:00 AM CDT
In force
38 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Gasconade County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 68 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.4 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
344 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1773 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 080424
SVRSTL
MOC073-139-080500-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1122 PM CDT MON AUG 7 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GASCONADE COUNTY IN EAST CENTRAL MISSOURI
  MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI

* UNTIL MIDNIGHT CDT

* AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A LINE OF SEVERE THUNDERSTORMS FROM WILLIAMSBURG TO LINN MOVING 
  EAST SOUTHEAST AT 35 MPH.


* LOCATIONS IN THE PATH...
  HERMANN
  MONTGOMERY CITY
  BIG SPRING
  DRAKE
  OWENSVILLE
  
THIS STORM HAS A HISTORY OF DAMAGING WINDS. TAKE SHELTER IN A STURDY
BUILDING IMMEDIATELY.

LAT...LON 3916 9164 3820 9165 3821 9138 3861 9138
          3884 9142 3889 9129 3916 9127

GKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:45 PM CDT, 7 hours 37 minutes earlier.

Area forecast discussion, Aug 7, 3:45 PM CDT, 7 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT MON AUG 7 2000

ZNS ARE OUT WITH NEW WW FOR WRN PTN OF CWFA.  MAIN CONCERNS AGAIN
THIS PCKG WL BE CNVCTV TRENDS OVR THE NEXT 60H WITH MAIN FOCUS ON
THE NEXT 24-30H.

SFC A BIT COMPLEX ATTM WITH SVRL BNDRYS PRESENT IN STLT AND SFC
DATA.  OLD FNT LKS LIKE IT IS DRAPPED FM ARND MKC-COU-STL VCNTY
WHILE ANOTHER OUTFLOW BNDRY IS LCTD OVR FAR SRN MO.  AMS ACRS MOST
OF THE RGN IS VERY UNSTBL...SPCLY NRN MO WHICH HAS SEEN BEST HTG
TDA.  STRMS CURRENTLY FIRING FM NW OK THRU ERN KS INTO NW MO
OCCURING IN ADVANCE OF SHRTWV/VORT AXIS AND WITHIN RICH MID LVL
MOIST PUME EVIDENT IN WATER VAPOR IMAGERY.  MDLS INDCTG THIS AXIS TO
SHIFT MORE EWD OVR THE NEXT 24H.  THIS WL OCCUR AS LL FLOW/LLJ BACKS
A LTL THIS EVNG THEN VEERS AGAIN TO MORE WSWLY AND INCRS LATER TNGT
INTO TUE MRNG.  ALL THE MDLS SHWG PLUME OF VERY MOIST MID LVL AIR
WITH K INDICES AOB 40...LRG SCALE SCALE MID LVL UVV... AND 30+ KT
WSW LLJ FOCUSING WARM MOIST UNSTBL LOWER TROP AIR AND LIFT INTO I-70
COORIDOOR LATER TNGT.  QUICK LK AT NEW 18Z ETA EVEN MORE THREATENING
LKG THAN 12Z MDLS.  HV MENTIONED HVY RN POTNTL INTO THE ZNS.  ALSO
NOTIFIED RFCS/HPC ABT CONCERN FOR LACK OF DAY1 QPF.  ZN OF BEST FRCG
TO SHIFT INTO SE MO/SRN IL DURING THE MRNG TMW IN CONCERT WITH
VEERING LLJ.

MOIST WSW LOW-MID LVL FLOW CONTS ACRS THE CWFA TUE NGT INTO WED BUT
HARD TO PICK GD FOCUS WITH LACK OF APPARENT LL BNDRIES.  CUD HV
REPEAT OF NOCTURNAL ELEVATED ACTVTY DURING OVERNIGHT PD LASTING INTO
MID MRNG LIKE LAST FEW DAYS.

WL STAY AWAY FM THREATENING HEAT/ADVSRY UNTIL IT BCMS MORE
APPARENT.  CLDS/PCPN SQUAS(HED THREAT TDA...AND THAT LOOKS LIKE THE
CASE AGAIN TMW.  WL NEED TO TAKE A CLOSER LK FOR WED...BUT NMRS
CAVEATS CUD HAMPER IT.

.STL...NONE
GLASS

In the hours before

Local storm report, Aug 7, 11:20 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1120 PM CDT MON AUG 7 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0540 PM    MADISON                   MO   WIND DAMAGE
08/07/00   MONROE                         NUMEROUS TREES DOWN NEAR
                                          INTERSECTION OF ROUTES
                                          24/151

0545 PM    HOLLIDAY                  MO   WIND DAMAGE
08/07/00   MONROE                         NUMEROUS TREES DOWN

0547 PM    CENTRALIA                 MO   WIND DAMAGE
08/07/00   BOONE                          NUMEROUS TREES DOWN

0615 PM    MEXICO                    MO   WIND DAMAGE
08/07/00   AUDRAIN                        TREES DOWN

0618 PM    PERRY                     MO   WIND DAMAGE
08/07/00   RALLS                          SEVERAL TREES DOWN

0624 PM    FULTON                    MO   60 MPH TSTM GUST
08/07/00   CALLAWAY                       SPOTTER REPORTED WIND
                                          GUSTS OF 60 MPH

0635 PM    FRANKFORD                 MO   WIND DAMAGE
08/07/00   PIKE                           TREES DOWN

0655 PM    EOLIA                     MO   WIND DAMAGE
08/07/00   PIKE                           SPOTTER REPORTED 60 MPH
                                          WINDS

0700 PM    MIDDLETOWN                MO   WIND DAMAGE
08/07/00   MONTGOMERY                     TREES AND POWER LINES DOWN

0720 PM    KAMPSVILLE                IL   WIND DAMAGE
08/07/00   CALHOUN                        SEVERAL TREES DOWN

0720 PM    TROY                      MO   WIND DAMAGE
08/07/00   LINCOLN                        TREES AND POWER LINES DOWN

0730 PM    HARDIN                    IL   WIND DAMAGE
08/07/00   CALHOUN                        TREE DOWN

0730 PM    WARRENTON                 MO   WIND DAMAGE
08/07/00   WARREN                         TREES DOWN ALONG ROAD W
                                          JUST NORTH OF I-70

0735 PM    BATCHTOWN                 IL   WIND DAMAGE
08/07/00   CALHOUN                        TREE DOWN

0745 PM    ST CHARLES                MO   WIND DAMAGE
08/07/00   ST CHARLES                     TREES DOWN ON HIGHWAY 367
                                          NORTH OF HIGHWAY 94

0750 PM    HUNTSDALE                 MO   WIND DAMAGE
08/07/00   BOONE                          TREES DOWN ON ROUTE O
                                          NORTHWEST OF HUNTSDALE

0755 PM    2 SE BRIGHTON             IL   WIND DAMAGE
08/07/00   JERSEY                         LARGE TREE DOWN ON ROUTE
                                          67

0759 PM    ST CHARLES ARPT           MO   59 MPH TSTM GUST
08/07/00   ST CHARLES                     SMART FIELD (KSET) ASOS
                                          RECORDED 59 MPH GUST

0810 PM    3 S DELHI                 IL   WIND DAMAGE
08/07/00   JERSEY                         LARGE TREE DOWN ACROSS
                                          HIGHWAY 267

0825 PM    5 S LINN                  MO   WIND DAMAGE
08/07/00   OSAGE                          LARGE TREES DOWN ON
                                          HIGHWAY U BETWEEN RICH
                                          FOUNTAIN AND LINN

0830 PM    WARRENTON                 MO   WIND DAMAGE
08/07/00   WARREN                         TREES DOWN ALONG HIGHWAY
                                          47

0838 PM    RHINELAND                 MO   WIND DAMAGE
08/07/00   MONTGOMERY                     TREES DOWN

0925 PM    UNIVERSITY CITY           MO   WIND DAMAGE
08/07/00   ST LOUIS                       TREES DOWN

0940 PM    RIVERVIEW                 MO   WIND DAMAGE
08/07/00   ST LOUIS                       POWER LINES DOWN

1037 PM    COLUMBIA ARPT             MO   58 MPH TSTM GUST
08/07/00   BOONE                          KCOU ASOS RECORDED 58 MPH
                                          WIND GUST

1039 PM    COLUMBIA ARPT             MO   69 MPH TSTM GUST
08/07/00   BOONE                          SPOTTER 3 E OF COLUMIBA
                                          ARPT RECORDED 69 MPH WIND
                                          GUST

GLASS/GKS/BRITT/PEDIGO

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:03 PM CDTSevere Thunderstorm WarningLSXWarren57 min
Aug 7, 7:18 PM CDTSevere Thunderstorm WarningLSXSaint Charles57 min
Aug 7, 7:39 PM CDTSevere Thunderstorm WarningLSXCallaway, Cole51 min
Aug 7, 7:39 PM CDTSevere Thunderstorm WarningLSXAudrain51 min
Aug 7, 8:08 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis52 min
Aug 7, 8:14 PM CDTSevere Thunderstorm WarningLSXGasconade, Montgomery, Osage61 min
Aug 7, 8:16 PM CDTSevere Thunderstorm WarningLSXWarren44 min
Aug 7, 8:29 PM CDTSevere Thunderstorm WarningLSXFranklin61 min
Aug 7, 8:46 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles44 min
Aug 7, 9:13 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis47 min
Aug 7, 10:06 PM CDTFlash Flood WarningLSXBoone, Callaway, Moniteau5 hr
Aug 7, 10:13 PM CDTSevere Thunderstorm WarningLSXBoone47 min
Aug 7, 10:40 PM CDTSevere Thunderstorm WarningLSXCallaway50 min
Aug 7, 11:01 PM CDTSevere Thunderstorm WarningLSXMoniteau44 min
Aug 7, 11:09 PM CDTSevere Thunderstorm WarningLSXOsage51 min
Aug 8, 1:07 AM CDTSevere Thunderstorm WarningLSXBoone38 min
Aug 8, 1:55 AM CDTFlash Flood WarningLSXBoone, Callaway, Moniteau5 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.